What causes recurrent vaginal bleeding post medical abortion?
Ultrasnographic confirmation of complete abortion needed
You opted for Misoprostol only option. It seems that it has acted and you have aborted. In fact the ideal way to terminate the pregnancy at 5th week is Mifepristone followed by Misoprostol. However, Misoprostol only regime also is advocated.
Now the question is whether you have aborted completely or not, and why are you getting recurrent bleeding.
Dear XXXXXXX pregnancy tests at this stage may not be of any help to find out the completion of the abortion. It takes about 10 days for these tests to become negative after abortion. The best option for you is to go for ultrasonography. It will provide you direct visual evidence of completion of abortion.
If some products are still present in the uterine cavity as evident by ultrasonography, then the uterus may have to be evacuated surgically to complete the abortion.
Though you had bleeding no doubt, however the pregnancy is still undisturbed, then you will have to either repeat the medicines, go for Mifepristoen+Misoprostole regime or opt for surgical procedure like MVA. These medicines are known to cause developmental abnormalities in the baby. Hence the decision should not be reverted to continuation of pregnancy.
If the uterus is empty and still bleeding has occurred again, it is better to rule out a condition called as ectopic pregnancy. In this condition, the pregnancy is implanted somewhere else than uterine cavity - most commonly tubes. It would have to be confirmed then by laparoscopy. Unruptured ectopic can be managed by laparoscopy also. Otherwise, this is a very serious condition and may land in threatening bleeding if it ruptures. Ruptured ectopic pregnancy is associated with sever pain in abdomen. It needs blood transfusion and emergency surgical intervention.
Therefore, please report to the Gynaecologist after or before ultrasonography ASAP. I would appreciate if you upload the ultrasonography images and reports for my review.
Moreover, your urine report shows evidence of urinary infection. Please get urine culture and sensitivity done which will identify the causative bacteria and the antibiotics to which they are sensitive. Accordingly, you will have to start antibiotics treatment with the advice of your Gynaecologist.
I am sure this should provide you a complete solution to your problem. However, if you want to have any more information, clarification or advice, I am always available for you, XXXXXXX You may please post a good review with 5 start rating for me if you feel so.
Dr. Nishikant Shrotri
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What causes vaginal bleeding in the second trimester
- What is causing grey discharge and vaginal bleeding
- What causes vaginal bleeding
- What causes vaginal bleeding after radical hysterectomy
- What causes vaginal bleeding and itching
- Prolonged vaginal bleeding what could be the cause
- What causes vaginal bleeding post menopause
- What is the cause of sudden vaginal bleeding
- What causes internal vaginal bleeding
- What could cause vaginal bleed post sex